Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 327, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 20, 2012, 2:44 AM CST for 6 parishes in Louisiana. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2012, 2:44 AM CST (08:44 UTC)
- Expired
- Dec 20, 2012, 3:45 AM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 3:05 AM CST | TSTM WND DMG | Winnfield, LA | NUMEROUS TREES DOWN ACROSS THE PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 1:07 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS54 KSHV 200844
SVRSHV
LAC021-043-049-059-069-127-200945-
/O.NEW.KSHV.SV.W.0327.121220T0844Z-121220T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
SOUTHERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 345 AM CST
* AT 243 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES NORTHEAST OF WINNFIELD TO 20 MILES SOUTHEAST OF
NATCHITOCHES...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLFAX...CLARKS...GRAYSON...OLLA...MIDWAY AND JENA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE EARLIER ACROSS NORTHWEST LOUISIANA. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
&&
LAT...LON 3207 9192 3193 9189 3192 9200 3133 9202
3132 9208 3147 9220 3139 9269 3151 9272
3134 9295 3136 9323 3153 9323 3154 9327
3230 9253 3229 9231 3226 9215 3229 9202
3227 9198 3218 9197 3217 9190 3209 9186
TIME...MOT...LOC 0843Z 290DEG 36KT 3219 9249 3126 9340
$$
131 follow-up statement
883
WWUS54 KSHV 200936
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 AM CST THU DEC 20 2012
LAC049-069-200946-
/O.CAN.KSHV.SV.W.0327.000000T0000Z-121220T0945Z/
NATCHITOCHES LA-JACKSON LA-
336 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND NATCHITOCHES
PARISHES IS CANCELLED...
LAT...LON 3209 9186 3207 9192 3193 9189 3192 9200
3134 9202 3132 9208 3135 9209 3147 9220
3139 9269 3149 9271 3156 9276 3226 9215
3229 9202 3227 9198 3218 9197 3217 9190
TIME...MOT...LOC 0936Z 290DEG 36KT 3201 9190 3108 9282
$$
LAC021-043-059-127-200945-
/O.CON.KSHV.SV.W.0327.000000T0000Z-121220T0945Z/
LA SALLE LA-GRANT LA-CALDWELL LA-WINN LA-
336 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR WINN...CALDWELL...GRANT AND LA SALLE PARISHES...
AT 334 AM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
COLUMBIA TO 31 MILES SOUTH OF COLFAX...OR ALONG A LINE EXTENDING FROM
11 MILES SOUTHEAST OF COLUMBIA TO 6 MILES SOUTHWEST OF HINESTON...
MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDWAY...JENA...ROGERS...NEBO AND CATAHOULA LAKE
LAT...LON 3209 9186 3207 9192 3193 9189 3192 9200
3134 9202 3132 9208 3135 9209 3147 9220
3139 9269 3149 9271 3156 9276 3226 9215
3229 9202 3227 9198 3218 9197 3217 9190
TIME...MOT...LOC 0936Z 290DEG 36KT 3201 9190 3108 9282
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 1:27 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 20, 1:27 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CST THU DEC 20 2012
.DISCUSSION...
QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 688. HAVE ALSO
LOBBED SEVERAL COUNTIES OFF OF SVR WATCH 687 AND TOR WATCH
686...AS THE THREAT HAS ENDED IN THESE COUNTIES. WENT AHEAD AND
UPDATED POPS TO MATCH CURRENT AND EXPECTED RADAR TRENDS. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 29 60 33 61 43 / 0 0 0 10 10
MLU 29 55 29 60 38 / 0 0 0 10 10
DEQ 21 57 25 60 36 / 0 0 0 10 10
TXK 28 57 33 60 44 / 0 0 0 10 10
ELD 26 56 30 61 39 / 0 0 0 10 10
TYR 26 58 34 64 47 / 0 0 0 10 10
GGG 26 61 31 63 44 / 0 0 0 10 10
LFK 27 62 32 65 47 / 0 0 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12Hazardous weather outlook, Dec 19, 11:22 AM CST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1122 AM CST WED DEC 19 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1122 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A POWERFUL UPPER LEVEL STORM SYSTEM IS FORECAST TO TRACK ACROSS THE CENTRAL PLAINS...GENERALLY ALONG A PATH FROM COLORADO TO MISSOURI OVER THE NEXT 18 TO 24 HOURS. AT THE SURFACE...A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM OKLAHOMA NORTHEASTWARD TOWARD MISSOURI. EXTENDING TO THE SOUTH WILL BE A STRONG COLD FRONT. AS THIS COLD FRONT PASSES THROUGH THE AREA DURING THE LATE EVENING THROUGH TOMORROW MORNING...STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE INITIAL THREAT APPEARS TO BE STRONG WIND GUSTS AND ISOLATED TORNADOES. AS THE FRONT MOVES OVER THE AREA FROM WEST TO EAST...THE INDIVIDUAL STORMS SHOULD MERGE...LEADING TO A SOLID OR SLIGHTLY BROKEN LINE OF STORMS. THE MAIN THREAT WHEN THIS OCCURS WOULD BE DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD COME TO AN END BY 7 AM CST THURSDAY FOR THE ENTIRE AREA. THEN...STRONG NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS GREATER THAN 30 MPH WILL BE COMMON ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS BACK TO THE REGION BY EARLY NEXT WEEK. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 20
In the hours before
Local storm report, Dec 20, 2:11 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
211 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 9 NE LISBON 32.88N 92.76W
12/20/2012 CLAIBORNE LA LAW ENFORCEMENT
TREES REPORTED DOWN IN SUMMERFIELD.
&&
20Local storm report, Dec 20, 2:12 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG SHONGALOO 32.94N 93.29W
12/20/2012 WEBSTER LA 911 CALL CENTER
TREES REPORTED DOWN.
&&
20Local storm report, Dec 20, 2:13 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG PLAIN DEALING 32.91N 93.70W
12/20/2012 BOSSIER LA 911 CALL CENTER
TREES REPORTED DOWN NEAR PLAIN DEALING.
&&
20Local storm report, Dec 20, 2:21 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
12/20/2012 DE SOTO LA 911 CALL CENTER
NUMEROUS TREES DOWN THROUGHOUT THE PARISH.
&&
20Local storm report, Dec 20, 2:28 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM TSTM WND DMG SAN AUGUSTINE 31.53N 94.11W
12/20/2012 SAN AUGUSTINE TX 911 CALL CENTER
SEVERAL TREES REPORTED DOWN IN THE CITY.
&&
20Local storm report, Dec 20, 2:37 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
237 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG 1 N COUSHATTA 32.04N 93.34W
12/20/2012 RED RIVER LA 911 CALL CENTER
POWERLINES REPORTED DOWN JUST NORTH OF COUSHATTA.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 12:22 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 53 min |
| Dec 20, 12:29 AM CST | Severe Thunderstorm Warning | SHV | De Soto | 61 min |
| Dec 20, 1:12 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more | 63 min |
| Dec 20, 1:51 AM CST | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Grant, Jackson, Natchitoches, Red River and 2 more | 54 min |
| Dec 20, 2:04 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Union | 56 min |
| Dec 20, 10:39 AM CST | Wind Advisory | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.